View Full Version : Coming off propecia after a month of usage?

04-18-2013, 12:05 PM
Right, to keep it short, over the past few months I started shedding massively, I panicked and bought propecia and have been taking it since mid-March. After doing research I realised my hairloss was from Telogen Effluvium, I had all the symptoms (diffuse shedding, hairs were not miniaturised etc..) and my derm also said it was TE. and I also identified my trigger for the shedding which was in line for the time-frame for TE (3 months ago).

Now I'm thinking, I'm not sure if I want to keep taking this drug just in case MPB hits me later in life, no one in my family shows any signs of significant balding until 40+ at least, at 21 do I really want to be taking propecia to prevent hair loss that may not occur for another 2 decades?

One part of me thinks "oh well, it's just a pill, might as well keep taking it just in case" and bearing in mind I get no sides it does seem tempting.

But then again it's 1) a waste of money and 2) I don't really like going through all these shady sites to get it without a prescription.

Could my hair have become dependant on it by now even slightly?

If I were to come off (and I'm not decided yet) would it be better to just stop cold turkey or slowly wean myself of it?


04-20-2013, 11:58 AM
Bump, I feel like every day I pop another pill my hair is becoming more and more reliant on it.

04-20-2013, 12:08 PM
If your family history shows no sign of hair loss, then if I were you I would stop taking this as it probably not doing anything for you. It would be better to get off the drug slowly.

04-20-2013, 02:44 PM
Well they do but not until later in life, my dad didn't start losing his hair until mid-40's or maybe even early 50's, although now he's NW2.5 with crown thinning as well.

My maternal grandad had thick hair until he was in his 70's when he started to lose it although I think this was more to do with aging, my other grandad died in his late 60's with a full head of hair.

I've been on propecia 36 days now and considering I only take 1.25mg EOD I've only actually taken 18 doses. I would be absolutely distraught if I came off it and then had a massive shed, the longer I leave this the more likely it will be too.

04-20-2013, 07:29 PM
get off the pill it's not doing anything for you now.

20 years from now we should have an easy cure

04-21-2013, 03:06 AM
Okay, I'm gonna come off, I've decided. Thanks guys.

I'm going to keep using Nizoral forever though, I actually like how it makes my hair feel. I'm just gonna stop cold turkey, it's only been 36 days, I should be fine.

04-21-2013, 11:12 AM
good luck bro